By Taking Ativan When It Wears Off Can It Make You More Nervous?

Question

Asked by sleepless in ms

By Taking Ativan When It Wears Off Can It Make You More Nervous?

I was on seroquel for bipolar and have recently discontinued it. The doctor gave me neurontin and ativan. The neurontin helps me with fibromayalgia too so it is to an advantage. I also started taking ambien cr due to I suffer with a sleep problem. I can go nights without sleeping and that doesn't feel too good. Today I went without the ativan and I started itching. I wondered if this ativan is already getting addictive? I had red splotches all over me. I took an ativan earlier and have somewhat of a relief. Anyone experience this?

Answer

Hi Susan,

Here is some information about Ativan here. Below is an excerpt:

"This medication may cause dependence, especially if it has been used regularly for an extended time (more than 1-4 weeks), if it has been used in high doses, or if you have a history of alcoholism, drug abuse, or personality disorder. In such cases, if you suddenly stop this drug, withdrawal reactions may occur. Such reactions can include seizures, trouble sleeping, mental/mood changes, increased reactions to noise/touch/light, nausea, vomiting, diarrhea, loss of appetite, stomach pain, hallucinations, numbness/tingling of arms and legs, muscle pain, fast heartbeat, short-term memory loss, and very high fever. Report any such reactions to your doctor immediately. "

You could be experiencing withdrawal symptoms, but the best person to ask is your doctor.

I hope this helps. Stay in touch and let us know how you are doing!

Vicki M